Jump to content
Sign in to follow this  
damhsaliom

New To Lexapro, New To This..

Recommended Posts

I recently went to my GP and she prescribed me 10mg Lexapro (taking 5mg for the first week) I'm currently on day 3

I've researched it, I'm aware of the potential side effects. I got dizziness the first day, and brain fog the second, and today I can't stop yawning and clenching my jaw

I realise it takes 3-4 weeks to start feeling therapeutic effect, am I to look forward to a new symptom every day until then?

Share this post


Link to post
Share on other sites

I'll be honest...when I took Lexapro I didn't really have any side effects other than feeling foggy. And, if you count it, heavy withdrawal symptoms if I didn't take it at the right time of day (I took it first thing in the morning, and if I forgot to or if I woke up late I would feel it pretty quickly).

Hopefully the side effects will disappear over time. If they're really impacting you, you might want to talk to your doctor about it.

Best of luck with the new medication. I hope you find it helpful.

Share this post


Link to post
Share on other sites

I just started taking 20 mg of lexapro today. And idk I feel very off. Dizzy and feel tired and kinda just blah. I was wondering if all the symptoms went away for you. What happen after the first 3 days? @damhsaliom

Share this post


Link to post
Share on other sites

I started my 3rd stint on Lexapro for anxiety about 5 weeks ago.  I was on it in 2008-2009, went off it because I was feeling so good.  Then had a relapse in 2010 and went back on it for 3 years.  Weened off it in 2013 because I had felt good for so long and of course anxiety has crept back in recently.  

 

First I want to say that the Lexapro has worked each time for me.  It really has done wonders to help.  But each time I had to go through initial start up side effects.  The first few days involved mild nausea,  having to go to the bathroom a lot and fatigue.  That phase lasts about 7 days for me.  Then from 7 to 21 days in, my anxiety gets worse and my emotions get all out of wack.  I really struggle for a bit during that time with lots of ups and downs a good day here and a bad day there.  I have used ativan a few times a day to help get through that phase with the anxiety.  Then all of a sudden 5-6 weeks in, BAM!  Everything seems to sort itself out and the Lexapro really starts working.  The crushing anxiety is gone, my emotions are back in check and I have no need for the ativan any longer.

 

Quick recap, Lexapro has done wonders for me, the first few weeks may suck but do not give up or quit.  If you need to, ask your Dr. for something to help with the anxiety temporarily (ativan).  Give the Lexapro time, it is well worth the wait.

 

Good luck to everyone who is going through the tough times, I have been there and it will get better.

Edited by nathand

Share this post


Link to post
Share on other sites

I had a lot of the same effects as you. I almost forgot about my jaw-clenching part, it wasn't too bad just strange for me and I yawned a lot too. There is anecdotal evidence that I ground my teeth more/louder during the night for the first few weeks of taking Cipralex. I felt a little dizzy, nauseated, pukey, tired and generally bad for the first while and had some strange deams, delayed orgasm but those all went away.

 

A week or so in, I didn't so much notice my mood was elevated or anything, but i noticed it was less up-and-down like a rollercoaster. I just kind of noticed one day I hadn't crashed in some time. It didn't make me super-calm or anything but I felt like I was a little more resistant to getting angry or frustrated...and wasn't getting as characteristically HULKSMASH over the little things.

 

About a year and a half in, now the only side-effects I notice are being more yawny when I'm tired and sometimes getting an upset stomach if I take a pill without food

Edited by RedshiftBlueshift

Share this post


Link to post
Share on other sites

I started 10mg of Lexapro about 18 months ago. In the beginning it seemed to have an adverse effects so my doc advised me to take Klonopin until the Lexapro had a chance to saturate my system. About 5 weeks later there was a very noticeable decrease in my anxiety. Don't give up! Give it time to work ...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...